MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC KIT: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC KIT: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN037077
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
The complaint is reported as: "after insertion of guidewire into the needle during removal, at the tip of the guidewire, the wire coiled around the wire.It was completely unraveled and was difficult to remove from the needle.A new kit was opened and new guidewire used without issue." no patient injury or complication reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and one lidstock for analysis.No definite signs-of-use were observed.Visual analysis revealed that the guide wire was severely unraveled from the distal end.Several kinks/bends were also observed.Microscopic examination revealed that the distal weld had separated from the core wire and the coil wire.After failing dimensional testing, it was discovered that the guide wire length is not within the specification limits, which indicates that a portion of the wire was separated and not returned for analysis.Further analysis revealed that the single band marking on the guide wire was not present and had likely separated along with the rest of the guide wire.It was also discovered that the remnants of the distal j-bend was not present on the guide wire.This further confirms that a portion of the core wire had separated from the assembly.Visual inspection could not be performed on the introducer needle since it was not returned for investigation.The guide wire length from the proximal weld to the point of separation on the core wire measured 530mm, which is not within the specification limits of 596mm-604mm per the guide wire graphic.This reveals that at least 66mm-74mm of the core wire had separated and was not returned for analysis.The guide wire outer diameter measured.794mm, which is within the specification limits of.788mm-.826mm per the guide wire graphic.The proximal end of the guide wire was inserted through a lab inventory introducer needle (inserted up until the unraveling).Little to no resistance was observed.Functional inspection could not be performed on the introducer needle since it was not returned for investigation.A manual tug test confirmed that the proximal weld was secure and intact to the guide wire assembly.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states, "do not apply undue force on guidewire to reduce risk of possible breakage".The reported that the guide wire unraveled/separated was confirmed through examination of the returned sample.Visual and dimensional analysis revealed that at least 66mm-74mm of the core wire had separated and was not returned for analysis.This was evident as the single band marking and the remanence of the distal j-bend were not present.The guide wire met all relevant functional testing, and a device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The internal specification is higher than the bs en iso 11070:2014 of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional user error likely caused or contributed to this event.However, since the in troducer needle was not returned, the root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC KIT: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11321514
Report Number9680794-2021-00049
Device Sequence Number3335074
Product Code DQY
UDI-Device Identifier10801902122138
UDI-Public10801902122138
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2022
Device Model NumberIPN037077
Device Catalogue NumberAK-15703-ACDC
Device Lot Number13F20H0325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1